Safety Alerts Saves Lives
Safety Alerts  
 
Home Privacy About Us Contact Us Change Preferences

SafetyAlerts
October 5, 2000

Urgent: Nationwide Recall Of Etodolac Capsules 300 MG Mixed With Heart Drug

ST. Davids, PA (SafetyAlerts) - ESI Lederle has announced a voluntary recall of one lot (number 9991052) containing 4.2 million capsules of its generic Etodolac (Lodine®) Capsules 300 mg. This lot of etodolac was contaminated with acebutolol hydrochloride, a drug used for high blood pressure and certain heart problems. According to the company's press release this may, in rare cases, cause serious or life-threatening side effects in patients with underlying heart conditions.

Etodolac is a drug used for arthritis and pain management. Consumers can identify this product as a white capsule marked in red with ``300'' on one end and ``59911'' over ``3607'' on the other end. Patients should stop taking these Etodolac Capsules 300 mg and immediately contact their pharmacist or health care provider.

Product from the affected lot was first distributed on October 18, 1999. Results from routine product stability testing of lot number 9991052 of Etodolac Capsules found that some capsules from this lot may contain a variable and unknown quantity of acebutolol hydrochloride, a beta blocker. The maximum amount of acebutolol that could be contained in one of the recalled capsules is 404 mg.

``We encourage patients who are currently taking etodolac capsules to take immediate action. They should contact their pharmacist to determine if they received capsules from the recalled lot. If the lot number cannot be determined, it should be assumed to be from that lot,'' says Philip J. de Vane, M.D., Company Medical Director. ``Patients who may be taking capsules from this affected lot or patients who have any medical questions about this recall should immediately contact their physicians.''

The administration of a cardioselective beta blocker such as acebutolol hydrochloride to certain patients has the potential to result in serious side effects. Health care providers who need additional information can call 1-800-747-7016. Patients who have previously discontinued taking etodolac from the affected lot and have not experienced any side effects should not be concerned.

Patients should return all affected 300 mg Etodolac Capsules to ESI Lederle by calling 1-800-747-7016. Health care providers and pharmacists are being informed of this recall via overnight letter. Pharmacies and wholesalers are being notified to return all Etodolac Capsules 300 mg from lot number 9991052 to ESI Lederle.

PRONUNCIATION: etodolac = etta doe lak acebutolol = ace a bue tuh lawl.

 
Selected Recent Recalls


Health Professional:

Did you know?
During 2000 there were over
1050 products recalled in the United
States for safety reasons!

How many did you hear about?

Sign-up for SafetyAlerts by Email -
The free internet newsletter that could
some day literally save your life - or
the life of someone you know.

Safety Alerts compiles comprehensive safety recall information for the United States. SafeMail is a free email service to warn consumers of faulty products and contaminated foods. For complete information regarding current recalls, past recalls and timely product warning notification visit: www.safetyalerts.com.

###

 

The information contained herein has been obtained from sources that the Company believes to be reliable, however, the Company has not independently verified or confirmed the information and the recipient acknowledges that no representations or warranties are being made in connection with the use of the information.